Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 107, NWS Albany, NY

August 16, 2000Fulton County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 16, 2000, 3:21 AM EDT for Fulton County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2000, 3:21 AM EDT (07:21 UTC)
Expired
Aug 16, 2000, 4:15 AM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Whole counties

County Fulton County, NY

The radar

The Albany radar (KENX), 66 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1205 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 160723
SVRALB
TTAA00 KALY 160721

NYC035-160815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
321 AM EDT WED AUG 16 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK

* UNTIL 415 AM EDT

* AT 319 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF STRATFORD...OR ABOUT 11 MILES
  NORTH OF LITTLE FALLS...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRATFORD AT 330 AM EDT
  CAROGA LAKE AT 350 AM EDT
  GLOVERSVILLE AND 7 MILES NORTH OF JOHNSTOWN AT 405 AYM EDT
  CRANBERRY CREEK AND MAYFIELD AT 410 AM EDT
  BROADALBIN AT 415 AM EDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 9:30 PM EDT, 5 hours 51 minutes earlier.

Area forecast discussion, Aug 15, 9:30 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
930 PM EDT TUE AUG 15 2000

.DISC...
JUST GOT OFF WTH SPC ON COORD CALL...UPCOMING SVR TSTM WATCH 689 TO
BE ISSUED BY 10 PM FOR WRN NY...WL NOT INCLUDE ANY ALB
COUNTIES...BUT WL THROW IN SOME ENHANCED WRDG FOR XTRM WRN ZNS TO
CVR FOR PSBL STG TSTM.

VERT WND STRUCTURE SUCH THAT WND DAMAGE WL BE THE MAIN CONCERN ACRS
THE RGN IF STRMS HLD TGHR...AMOS OVR RGN SLGHTLY UNSTBL.

CLD FRNT NOW MOVG ACRS MI/OH WL MOV INTO WRN NY ARND/AFT MIDNGHT. SM
SHWRS ASSOC W/FRNT ACRS ONT.

VRY DRY AIRMASS BHD FRNT...ACRS WI/MN DP TEMP HV FALLEN FRM MID/UPR
70S INTO THE MID 40S TO LWR 50S.

XPCT SM SHWRS PERHAP A TSTM OVERNIGHT INTO WED MRNG BFR FRNT MOVS
OFF TO THE E. MDLS PUT FRNT THRU ALB ARND 12Z.

ONLY CHNG TO FCST WL BE TO CHG WRDG FRM MC TO BCMG MC AS CLR/PC
SKIES ACRS THE RGN ATTM...AND TO INCLUDE SM ENHANCED WRDG FOR TSTM.

.ALY...NONE.

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.